MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE

AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE
Model Number BG101-350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Ulcer (1796); Blurred Vision (2137); Excessive Tear Production (2235); Unspecified Eye / Vision Problem (4471)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the bg101-350 model glaucoma implant was implanted into the patient¿s ocular dexter (right eye) to address high eye pressure.The patient reported fluctuations in eye pressure and experienced excessive watery eyes.The patient reported the following events with the eyes.Glaucoma surgery resulting in two intraocular lens (iol) implants and had laser surgery.The patient reported no issues with the product.The patient is disabled from an unrelated health issue (poor back and rotator cuff).The shunts were put in due to very low pressure; 1% in left eye and 5% in the right.The patient was prescribed four antibiotics.The patient stated that the eyes were watering so much that the patient stopped taking the medication and ended up with eye pressure of 40.The doctor removed "rip cords" from the shunts and mentioned that the patient may need additional sutures.On monday (unspecified date), the patient went to see the doctor because the eyes stayed dilated and made the patient feel sick.The doctor removed the rip cords and discovered ulcers in the right eye.In addition, there was an issue that required three tries to remove the rip cords.The patient reported that if the eye "perforates" the doctor will need to do an additional surgery.No further information is available.This report is to capture the right eye event.A separate report will be submitted to capture the left eye event.
 
Additional Manufacturer Narrative
Sections a-3b patient gender, a-4 patient weight, a-5 patient ethnicity, and a-6 race: unknown as information was not provided.Section d-6b date explanted: not applicable as the glaucoma implant remains implanted in the patient¿s ocular dexter (right eye), therefore not explanted.The device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Section h-6 health effect - clinical code: 4471 - is to capture pupil dilated and patient feeling unwell/sick.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
BAERVELDT SHUNT
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19217953
Report Number3012236936-2024-000125
Device Sequence Number6942304
Product Code KYF
UDI-Device Identifier05050474512993
UDI-Public(01)05050474512993(17)240613
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K905129
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2024
Device Model NumberBG101-350
Device Catalogue Number23030817
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Initial Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale